MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER
Model Number 51912
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a brown coating on the magic 3 catheter.The patient reportedly developed a urinary tract infection after using the catheter and was prescribed antibiotics.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿use of certain antimicrobial agents may allow overgrowth of non-susceptible organisms including yeast and fungi.If this occurs, or if irritation, sensitization or superinfection develops, discontinue use and institute appropriate therapy.Pediatric use: safety and effectiveness in children has not been established.Pregnancy: pregnancy category c: nitrofurazone has been shown to have an embryocidal effect in rabbits when given in oral doses thirty times the human dose.There are no adequate and well".
 
Event or Problem Description
It was reported that there was a brown coating on the magic 3 catheter.The patient reportedly developed an urinary tract infection after using the catheter and was prescribed antibiotics.

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
MAGIC 3 CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8860902
Report Number1018233-2019-04450
Device Sequence Number514470
Product Code MJC
UDI-Device Identifier00801741068287
UDI-Public(01)00801741068287
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K001143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number51912
Device Catalogue Number51912
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;